Alert archive / Wisconsin / Small Craft Advisories in 2015

Small Craft Advisory 6, NWS Milwaukee, WI

January 10, 2015

NWS Milwaukee, WI issued this small craft advisory at Jan 10, 2015, 6:21 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2015, 6:21 PM CST (00:21 UTC)
Expired
Jan 11, 2015, 3:00 AM CST
In force
9 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WHUS73 KMKX 110021
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
621 PM CST SAT JAN 10 2015

...GUSTY SOUTHWEST WINDS INTO THE OVERNIGHT HOURS...

.A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN IS PRODUCING GUSTY
SOUTH TO SOUTHWEST WINDS. THE WINDS ARE EXPECTED TO REMAIN STRONG
INTO THE OVERNIGHT HOURS...SLOWLY EASING AS THE GRADIENT RELAXES
WITH THE APPROACH OF A SURFACE TROUGH OF LOW PRESSURE.

LMZ643>646-110900-
/O.NEW.KMKX.SC.Y.0006.150111T0021Z-150111T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
621 PM CST SAT JAN 10 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM CST SUNDAY. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS...LOWERING TO 10 TO 15 KNOTS OVERNIGHT.

* WAVES: 1 TO 3 FEET IN ICE-FREE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

REM
WWW.WEATHER.GOV/MKX
2 follow-up statements
681 
WHUS73 KMKX 110331
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
931 PM CST SAT JAN 10 2015

...GUSTY SOUTHWEST WINDS INTO THE OVERNIGHT HOURS...

.A TIGHT PRESSURE GRADIENT OVER LAKE MICHIGAN IS PRODUCING GUSTY
SOUTHWEST WINDS. THE WIND GUSTS ARE EXPECTED TO REMAIN STRONG
INTO THE OVERNIGHT HOURS...SLOWLY EASING AS THE GRADIENT RELAXES
WITH THE APPROACH OF A SURFACE TROUGH OF LOW PRESSURE.

LMZ643>646-110900-
/O.CON.KMKX.SC.Y.0006.000000T0000Z-150111T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
931 PM CST SAT JAN 10 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...

* WINDS: SOUTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25
  KNOTS...LOWERING TO 10 TO 15 KNOTS OVERNIGHT.

* WAVES: 2 TO 4 FEET IN ICE-FREE AREAS...SUBSIDING TO 1 TO 2 FEET
  EARLY IN THE MORNING. HIGHEST WAVES TOWARD OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
596 
WHUS73 KMKX 110852
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
252 AM CST SUN JAN 11 2015

...BRISK SOUTHWEST WINDS DIMINISHING...

.THE BRISK SOUTHWEST WINDS WERE DIMINISHING AS A WEAK TROUGH
APPROACHES FROM THE NORTHWEST. 

LMZ643>646-111000-
/O.EXP.KMKX.SC.Y.0006.000000T0000Z-150111T0900Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
252 AM CST SUN JAN 11 2015

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS
MORNING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS
MORNING.  THE BRISK SOUTHWEST WINDS WERE DIMINISHING.  

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 3:30 PM CST, 2 hours 51 minutes earlier.

Area forecast discussion, Jan 10, 3:30 PM CST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
330 PM CST SAT JAN 10 2015

.TONIGHT AND SUNDAY...CONFIDENCE - HIGH.

SHOULD SEE MOSTLY CLOUDY SKIES CONTINUE TONIGHT...AS TEMPS ALOFT
CONTINUE TO RISE. MAY BE ENOUGH LIFT FOR SOME LIGHT SNOW OR FLURRIES
THROUGH THE EVENING HOURS...THOUGH DRIER AIR IN THE LOW LEVELS WILL
MAKE IT DIFFICULT FOR SNOW TO REACH THE GROUND. THE WARM ADVECTION
AND MOSTLY CLOUDY SKIES WILL KEEP TEMPS FROM FALLING MUCH
OVERNIGHT...WITH LOWS IN THE TEENS EXPECTED MOST PLACES.

MOSTLY CLOUDY SKIES WILL LIKELY CONTINUE THROUGH THE DAY SUNDAY...AS
A COLD FRONT SLOWLY DROPS SOUTH THROUGH THE FORECAST AREA.
INTRODUCED SOME LOW POPS FAR SOUTHEAST LATE IN THE AFTERNOON...AS
MODELS HAVE BEEN CREEPING NORTHWARD WITH LIGHT SNOW POTENTIAL. NAM
SOUNDINGS AT KENOSHA ARE FAIRLY SATURATED BY LATE AFTERNOON...WITH
SOME WEAK LIFT ALSO PRESENT.

HIGH TEMPS SUNDAY ARE EXPECTED TO CLIMB INTO THE 20S FOR THE FIRST
TIME SINCE EARLIER IN THE MONTH. MILDEST TEMPS WILL BE IN THE
SOUTHEAST AHEAD OF THE APPROACHING FRONT.

.SUNDAY NIGHT THROUGH TUESDAY...CONFIDENCE - MEDIUM TRENDING TOWARD
HIGH.

ALL SHORT TERM MODEL GUIDANCE IN AGREEMENT ON SLOWING DOWN EWD
PROGRESSION OF LOW TO MID LEVEL TROF MOVING ACROSS SRN WI SUN AFTN
AND NIGHT.  AS A RESULT EXPANDING PRECIPITATION SHIELD FROM
DEVELOPING LOW PRESSURE ALONG FRONTAL BOUNDARY AND BAROCLINIC ZONE
OVER TN AND OH VALLEYS MAY BE ABLE TO MAKE INROADS INTO FAR
SOUTHEAST WI FROM LATE SUN AFTN THRU SUN NGT.  STRONGEST SYNOPTIC
SCALE LIFT REMAINS WELL TO THE SOUTH...HOWEVER TREND HAS BEEN
FARTHER TO THE NORTH.  FOR NOW...WILL INTRODUCE MID-RANGE CHANCE
POPS INTO THE SOUTHEAST WITH THE POTENTIAL FOR A QUICK 1 INCH OF
ACCUMULATION AT ENW.  SNOW LIQUID RATIOS WOULD BE LOW AROUND 10 TO
1.  IF TREND CONTINUES...WL NEED TO EXPAND HIGHER POPS INTO AREA
FROM MKE TO JVL.

SYNOPTIC SCALE FORCING SLIDES OFF TO THE EAST LATER SUN NGT AS
STEERING FLOW INCREASES FROM THE W TO NW.  FEW FLURRIES MAY
ACCOMPANY SHORT WAVE TROF MOVING THRU SUN NGT ELSEWHERE.
OTRW...COLD AIR RETURNS LATER SUN NGT AND CONTINUES TO PLUNGE INTO
THE AREA ON MON.  LITTLE RECOVERY EXPECTED ON MON WITH BRISK
NORTHWEST WINDS.

OTHER SHORT TERM ISSUE ARISES LATE MON AFTN THRU MON NIGHT.  LOW
LEVEL WINDS BEGIN TO VEER DURING THIS TIME.  LITTLE COLUMN MOISTURE
ABV 3K FEET...HOWEVER NORTH WINDS ONLY SLOWLY VEER TO THE EAST MON
NGT INTO EARLY TUE AND SLOWLY DECREASE.  LOW LEVEL WINDS AROUND
20KTS MON EVE...ONLY SLOWLY DECREASE TO AROUND 10KTS BY TUE EVE.
PLENTY OF THIN ICE IN NEAR SHORE WATERS BUT ICE CONCENTRATION
REMAINS LOW.  HENCE USING A LAKE TEMP AROUND 1C...GETTING DELTA-T
AROUND 14 DEGREES WITH LAKE INDUCED CAPE AROUND 200 J UP TO SHALLOW
INVERSION AROUND 3K FEET.  ENOUGH TIME FOR FETCH AND CONVERGENCE TO
PRODUCE FLURRIES AND POSSIBLE A FEW HEAVIER -SHSN...ESPECIALLY FROM
MKE SOUTHWARD.  BUMPED UP POPS IN THIS AREA MON NGT...AND KEPT
FLURRIES GOING INTO TUE MRNG.

.TUESDAY NIGHT THROUGH SATURDAY...CONFIDENCE - MEDIUM.

SPRAWLING HIGH PRESSURE WILL GRADUALLY WEAKEN AND SAG SOUTH OF THE
REGION ON WED...SUCCUMBING TO INCREASING NORTHWEST FLOW ALOFT AS
UPSTREAM RIDGE AMPLIFIES OVER WRN CONUS.  MEANWHILE...SHORT WAVE
SPOKES WL CONTINUE TO ROTATE AROUND POLAR LOW LOCATED WELL NORTH OF
HUDSON BAY AS LONG WAVE TROFFING EXPANDS INTO ERN GTLAKES/CONUS
LATER IN THE WEEK.

MEDIUM RANGE DESCREPANCY SHOWS UP WED NGT INTO THU WITH REGARDS TO
STRENGTH OF NW STEERING WINDS AND COLD AIR INTRUSION INTO WRN
GTLAKES ON THU.  GFS AND CMC NOW MORE AGGRESSIVE ON GREATER SURGE OF
COLDER AIR REACHING SRN WI ON THU WHILE ECMWF DELAYED WITH COLD AIR
REMAINING TO THE NORTH.  WPC FAVORS MODEL TREND WHICH REDUCES
STRENGTH OF THU COLD AIR SURGE.

NEVER THE LESS...COLD AIR SURGE WOULD BE BRIEF AS UPSTREAM RIDGE
BREAKS DOWN LATE IN THE WORK WEEK.  THIS RESULTS IN MORE ZONAL TO
WNW STEERING FLOW AND WARMER AIR POSSIBLY SURGING IN ON FRI AND SAT.

EARLIER ECMWF RUNS HAD SHOWN HIGHER AMPLITUDE SHORT WAVE TRACKING
SOUTHEAST IN STEERING FLOW EARLY IN THE WEEKEND...BUT HAVE NOW
TRENDING AWAY TOWARD GFS FLATTER SOLUTION. GLOBAL ENSEMBLE AND NORTH
AMERICAN ENSEMBLE MEAN LEANING TOWARD FLATTER SOLUTION AS WELL...SO
NO POPS PLANNED FOR WEEKEND AT THIS POINT...WITH TEMPS LIKELY TO
RISE TO NEAR OR ABV SEASONAL NORMAL BY FRI

&&

.AVIATION/00Z TAFS/...

VFR CONDITIONS ARE EXPECTED TO CONTINUE INTO TONIGHT. COULD BE SOME
FLURRIES OR LIGHT SNOW THIS AFTERNOON AND EVENING...BUT NOT
EXPECTING ANY ACCUMULATIONS GIVEN FAIRLY DRY CONDITIONS IN THE LOWER
LEVELS.

MODELS SHOW INCREASING SATURATION IN THE LOWER LEVELS LATER TONIGHT
INTO SUNDAY. NAM IS MUCH QUICKER AND MAYBE A BIT OVERDONE WITH LOW
LEVEL SATURATION COMPARED TO GFS. THUS...DELAYED ARRIVAL OF MVFR
CIGS IN TAFS...ESPECIALLY GIVEN UPSTREAM CONDITIONS.

COULD SEE A LITTLE LIGHT SNOW IN THE FAR SOUTHEAST LATE SUNDAY
AFTERNOON AND INTO THE EVENING...AS COMPUTER MODELS HAVE BEEN
CREEPING NORTHWARD THE LAST COUPLE DAYS WITH THIS SYSTEM.

&&

.MARINE...

SEEING A FEW GUSTS TO NEARLY 25 KNOTS THIS AFTERNOON...BUT OVERALL
CONDITIONS SEEM TOO BORDERLINE FOR A SMALL CRAFT
ADVISORY...ESPECIALLY GIVEN THE ICE IN THE NEARSHORE WATERS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...

WI...NONE.
LM...NONE.

TONIGHT AND SUNDAY/AVIATION/MARINE...DDV
SUNDAY NIGHT THROUGH SATURDAY...MBK
Hazardous weather outlook, Jan 10, 3:46 PM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
346 PM CST SAT JAN 10 2015

WIZ046-047-051-052-056>060-062>072-112200-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
346 PM CST SAT JAN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED HOWEVER SNOWFALL REPORTS ARE
ALWAYS APPRECIATED.

LMZ643>646-112200-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
346 PM CST SAT JAN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

NORTH WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA MONDAY AND
MONDAY NIGHT.

WWW.WEATHER.GOV/MKX

MBK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 3:34 PM CSTSmall Craft AdvisoryMKX36 hr

Nearby

Small Craft Advisories in Wisconsin, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.